Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 16, 2014, 09:41:06 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 638913
  • Total Topics: 48503
  • Online Today: 190
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Portal Hypertension Bleeding Varices caused by AIDS Meds No Hep A B or C  (Read 2322 times)

0 Members and 1 Guest are viewing this topic.

Offline bobbyb

  • member
  • Posts: 2
I am a long term survivor, probably since 1978 when both my partner and I got extremely ill with very high fevers,probably when Virus hit us.This was in San Francisco.
He died in 1985. I found out I was Positive in 86 when tests came out. Small KS spot on my upper arm was diagnosed in 1991,with nothing else major after. I refused to take AZT and I started Meds in 1994. I have been stable since then,except for P. Neuropathy. For the last 10 years my Liver enzymes have been elevated,as many others  at VA in SF. Doctors always said not to worry,that it was caused by Meds and Virus. Last year,felt ill,vomited blood, went to Emergency and was told I had Esophagus Varices caused by Portal Hypertension. non-Cirrhotic Portal Hypertension caused by DDI that I took years ago.I now live in Montreal,where I was born,and was in Hospital a few weeks ago,for a second bout of bleeding. My Liver is getting worse not better.
I was wondering if any of you out have this problem,which is apparently rare. It is like having a "Time Bomb" ticking inside. Thank you

Offline aztecan

  • Member
  • Posts: 5,396
  • 29 years positive, 57 years a pain in the butt
Hey Bobby,

I don't have your particular problem. It sounds rather scary to me, though.

I do know someone with esophogeal varices as a result of long-term Hep C infection. He had some type of surgery done to reduce or eliminate the bleeding and it has been successful so far.

DDI, like so many of the golden oldies we took so long ago, carries its own baggage, which, of course, we didn't know about at the time.

But we really didn't have too much choice either.

Your post does give me pause though, because I have had the elevated liver enzyme issue for quite a while now, coupled with non-alcoholic steato hepatitis. This was caused by being on Crixivan for 11 years, or at least that is what I was told.

I don't have much info for you, but wanted you to know I will keep you in my thoughts and send you lots of healing energy.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline veritas

  • Member
  • Posts: 1,410

Bobby,

Sorry to hear about your issue. Here is a link that goes into detail concerning Portal Hypertension:

http://emedicine.medscape.com/article/182098-overview

There are treatments available. They vary according to the status of the condition.

v

Offline clogger

  • Member
  • Posts: 11
Bobby

I am in the same position at present had massive bleed month ago and had to have varices banded and since then have had them banded again. I am now on propananol for the portal hypertension and in discussion with liver specialist about a liver transplant and like you this is due to DDI. I know how you feel every time I vomit I am scared that this will start the bleed again but still beleive that there is something the specialists can do.

Clogger

Offline bobbyb

  • member
  • Posts: 2
Bobby here,Thanks for your replies,I truly appreciate it.
For those of you who have had elevated Liver Enzymes ask for Liver Ultrasound,I think this is the way to check for Portal hypertension.
I still have not seen a liver Specialist yet,but I am in the pipeline to get it.
On June 28 will get to see GI Doctor for follow up on last Endoscopy. Too bad I had to leave San Francisco because of the Economy. I miss the VA there,so efficient,and thorough and quick to get follow ups and Tests. Fortunately medical is free here in Quebec.
Being 69 years,I don't know about a Liver Transplant,although they did mention it,and having AIDS is not an issue. I will have to decide when the time comes.
Now I have problems with Atripla,that I have been taking since last September.
I have a weird rash on my back and front,not legs or arms. Seems when I scratch on one small bump it makes another in the the back hurt or feel. More like a neurological problem. I also have had terrible time getting to sleep,just cannot seem to be able to,and very uncomfortable. My Neuropathy which was gone has returned.I will not take another pill tonight and go see Doctor tomorrow. Sorry to vet on you nice people like this. I guess it is the price I have to pay for being well all these years,and finally being hit by all these Medical problems in my older age.
Thank you again
Bobby

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.